Regular variation and the identification of generalized accelerated failure-time models

Jaap H. Abbring*, G. Ridder

*Corresponding author for this work

Research output: Contribution to journalArticleScientificpeer-review

4 Citations (Scopus)


Ridder (1990, Review of Economic Studies 57, 167-182) provides an identification result for the Generalized Accelerated Failure-Time (GAFT) model. We point out that Ridder's proof of this result is incomplete, and provide an amended proof with an additional necessary and sufficient condition that requires that a function varies regularly at 0 and infinity. We also give more readily interpretable sufficient conditions on the tails of the error distribution or the asymptotic behavior of the transformation of the dependent variable. The sufficient conditions are shown to encompass all previous results on the identification of the Mixed Proportional Hazards (MPH) model. Thus, this paper not only clarifies, but also unifies the literature on the nonparametric identification of the GAFT and MPH models.

Original languageEnglish
Pages (from-to)1229-1248
Number of pages20
JournalEconometric Theory
Issue number6
Publication statusPublished - Dec 2015


Dive into the research topics of 'Regular variation and the identification of generalized accelerated failure-time models'. Together they form a unique fingerprint.

Cite this